Nebraska, 2005

Flash Flooding in Nebraska, June 10, 2005

June 10, 2005 · NWS LBF · 3 events in 3 counties and zones

3 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 10, 12:55 PM MST, 6 hours 50 minutes earlier.

Area forecast discussion, Jun 10, 12:55 PM MST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM CDT FRI JUN 10 2005

...FORECAST CHALLENGES ARE PRECIP AND TEMPS...

.DISCUSSION...
.NEAR TERM...(TONIGHT THROUGH MONDAY)...WET AND DREARY PATTERN
CONTINUES TODAY...WITH LIGHT ERLY WINDS AND ABUNDANT CLOUDINESS.
PATTERN DOMINATED BY TROFING ACROSS THE WRN HALF OF THE CONUS.
VIGOROUS PATTERN JUST OFF TO THE WEST WITH A COUPLE OF WAVES
IMPACTING THE HIGH PLAINS THIS AFTERNOON. THE FIRST...OVER ERN NM
HAS TOUCHED OFF TSRAS OVER W TX...W OK AND SWRN KS THIS AFTERNOON. THE SECOND
IS CROSSING THE CENTRAL ROCKIES ATTM AND HAS INITIATED CONVECTION
OVER THE FRONT RANGE OF COLORADO SERN WYOMING AND THE WRN PANHANDLE.
AS THIS SHORTWAVE ENERGY LIFTS NEWD OVERNIGHT...RAMPED UP POPS ALL
LOCATIONS EXCEPT IN THE NORTHEAST. GFS INDICATING A ROBUST AREA OF
ELEVATED INSTABILITY THIS EVENING ACROSS THE WRN FA...ALONG WITH
INSTABILITY TO THE EAST...IN THE VICINITY OF THE FRONTAL BOUNDARY.
SEVERE THREAT SHOULD BE RATHER LIMITED THOUGH AS THE FA REMAINS IN
THE CLOUDY COOL SECTOR. WILL CATCH A BRIEF REPRIEVE IN PRECIP ON
SATURDAY...BEFORE ANOTHER STRONG IMPULSE ARRIVES ON SATURDAY NIGHT
INTO SUNDAY. ONGOING FCST IN GOOD SHAPE WITH HIGH CHANCE POPS
ONGOING FOR SUNDAY AND SUNDAY EVENING. SOME TIMING QUESTIONS STILL
EXIST FOR SUNDAY AND SUNDAY NIGHT AS THE GFS SOLUTION HAS SLOWED THE
PROGRESSION OF THE UPPER TROF INTO MONDAY. WITH ABUNDANT
CLOUDINESS...TEMPS WILL BE IN THE 70S THIS WEEKEND.

.LONG TERM...(TUESDAY THROUGH FRIDAY)...BOTH THE GFS LONG RANGE GFS
TDY...SLOW DOWN THE PROGRESSION OF THE CLOSED LOW TO MONDAY NIGHT
AND TUESDAY. THIS SOLUTION IS SUPPORTED SOMEWHAT BY THE CANADIAN
MODEL AS IT TOO HAS SLOWED DOWN THE PROGRESSION OF THE CLOSED LOW.
WITH THE SLOWER PROGRESSION OF THE EARLY WEEK SYSTEM...HELD ONTO
PRECIPITATION LONGER ACROSS THE NRN AND NERN ZONES MONDAY NIGHT. A
TANDEM OF CLOSED LOWS DOMINATE THE MIDWEEK PATTERN...WITH AMPLIFIED
RIDGING OVER THE CENTER OF THE CONUS. MODELS FAIRLY CONSISTENT WITH
THIS PATTERN AND HAVE RAMPED UP THE TEMPS AND KEPT THE ONGOING FCST
DRY FOR MIDWEEK.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CLB
Hazardous weather outlook, Jun 10, 1:26 PM MST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT FRI JUN 10 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-111030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
327 PM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHERN
PLAINS THROUGH THE WEEKEND. WITH PLENTY OF MOISTURE IN
PLACE...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN
COVERAGE THROUGH THE EVENING AND OVERNIGHT. HOWEVER...WITH LIMITED
SUNSHINE THROUGH THE AFTERNOON...THE ATMPOSHERE WILL ONLY BE
MARGINALLY UNSTABLE BY EVENING WHICH WILL LIMIT THE INTENSITY OF THE
THUNDERSTORMS. THEREFORE NO SEVERE WEATHER IS EXPECTED WITH ANY
STORMS THAT DO DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ATMOSPHERIC INSTABILITY WILL REMAIN LIMITED THROUGH SATURDAY. THE
UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS THE
AREA...AND WILL GENERATE SHOWERS AND THUNDERSTORMS SATURDAY...BUT
STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

BY SUNDAY...THE ATMOSPHERE WILL BECOME SLIGHTLY MORE UNSTABLE DURING
THE LATE AFTERNOON. AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE
AREA DURING THE AFTERNOON HOURS...THUNDERSTORMS WILL DEVELOP ONCE
AGAIN...AND A FEW MAY BECOME SEVERE EAST OF A LINE FROM MERRIMAN TO
OGALLALA. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS. THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO MONDAY
AFTERNOON BEFORE HIGH PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE
MOVES INTO THE AREA...WHICH WILL ALLOW FOR DRY WEATHER TO HOLD
THROUGH THE MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

JWS

The radar

The Goodland radar (KGLD), 128 km away, was scanning. The volume nearest the first event began at 02:44 UTC.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Chase

When
June 10, 7:45 PM MST to 9:00 PM MST
Where
Chase County, Northeast Portion
Reported by
LAW ENFORCEMENT
Coordinates
40.517, -101.667

In the northeast portion of Chase County, two to five inches of rain fell in a short time causing ditches and tributaries to the Stinking Water Creek to overflow. One road 17 miles northeast of Imperial was completely washed away, while several others were severely damaged and impassable.

Flash Flood, Perkins

When
June 10, 7:45 PM MST to 9:00 PM MST
Where
Perkins County, Southeast Portion
Reported by
LAW ENFORCEMENT
Coordinates
40.850, -101.617

The southeast portion of Perkins County had two to five inches of rain fall in a short period of time causing ditches and tributaries to the Stinking Water Creek to overflow. Several roads six to eight miles south southeast of Madrid sustained significant damage from water flowing over them. The moving water carried a stack of 1200 pound hay bales across Rangeline Road south of Madrid.

Flash Flood, Lincoln

When
June 10, 9:05 PM CST to 10:00 PM CST
Where
Lincoln County, 4 mi S of Hershey
Reported by
LAW ENFORCEMENT
Coordinates
41.117, -101.000

Two to five inches of rain fell in about two hours causing water to accumulate quickly and flow over roadways. Four miles of Dickens Road south of Hershey was closed due to water over the road. Parkway and Wagon Train Roads also had water over them. There was also three feet of water over Wild Rose and Antelope Roads.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453455, 5453456, 5453454.